MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT, 45 MM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT, 45 MM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Headache (1880); Pain (1994); Dysphasia (2195); Difficulty Chewing (2670); Limited Mobility Of The Implanted Joint (2671)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical product - zimmer biomet tmj system left fossa component, small catalog #: 24-6563 lot # 527660b.Zimmer biomet tmj system right fossa component, small catalog #: 24-6562 lot # 472630a.Zimmer biomet tmj system right narrow mandibular component catalog #: 01-6546 lot # 532890a.Zimmer biomet 2.7x8mm screw catalog #: 91-2708 lot # ni.Zimmer biomet 2.7x10mm screw catalog #: 91-2710 lot # ni.Zimmer biomet 2.0x7mm screw catalog #: 99-6577 lot # ni multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00303, 0001032347-2019-00305, and 0001032347-2019-00306.
 
Event or Problem Description
It was reported that the patient is experiencing speech difficulty, pain, issues with opening her mouth and chewing, gagging when eating, migraines, and squeaking in her joint.The patient has received botox injections to treat her symptoms.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.No product was returned, therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The severity of this complaint is no greater than the severity listed in the fmea.The most likely underlying cause of the complaint cannot be determined.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT, 45 MM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8642617
Report Number0001032347-2019-00304
Device Sequence Number13925380
Product Code LZD
UDI-Device Identifier00841036011871
UDI-Public00841036011871
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/01/2019
Device Model NumberN/A
Device Catalogue Number01-6546
Device Lot Number532890A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;